Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Archived

This topic is now archived and is closed to further replies.

Nicool98

Emotional Toll of Accutane, From a Girl's Perspective

Recommended Posts

To begin: I'll spare you the long and grueling details of how I came to accutane as my last resort (however if you're nosey you can find the full story in my other posts) and here I am on month 2, week 2. 

My side effects thus far have been somewhat minor, just uncomfortable. Dry itchy scalp/dandruff, off and on rashes on the backs on my hands, eczema like dry patches on my upper arms, chapped lips, and (thing might be gross but at least I'm honest) bloody poop and bloody noses because of cracking dry skin... everywhere (ew). 

But despite these issues I'm having, I'm actually having the hardest time loving and accepting myself. I went from being completely focused and obsessed with how terrible my skin was to now obsessing over my body and weight. I have never really been like this before this past year, and I'm not sure if I have some emotional problem or I'm transferring this consistent self loathing energy onto something new now that the old one is doing better.

I have been fixating on everything I eat; if it's good for me I don't feel full but I feel okay, if I overeat or eat junk I completely HATE myself and my own lack of control to the point where I cry and cry and cry. I pinpoint areas of my body I dislike and see them in every picture, all the clothes I wear and more myself to other people constantly. I want to be thin so bad, but I'm already considered healthy with a BMI of 20.1? I have not gained any weight but I see myself as 15 lbs bigger. Is this severe low self esteem a side effect of accutane? Or is it me? 

Share this post


Link to post
Share on other sites

  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×